Ohio, 2003

Damaging Winds in Ohio, July 6, 2003

July 6, 2003 · NWS CLE · 8 events in 6 counties and zones

8 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$108,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 6, 9:49 AM EST, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 6, 9:49 AM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1049 AM EDT SUN JUL 6 2003

CURR FCST LOOKS GOOD SO NO UPDATE PLANNED FOR NOW. ONLY A FEW RW-
NEAR FDY LATE THIS MORN BUT STILL EXPECT SCT RW/TRW TO DEVELOP WITH
AFTN HEATING.

.CLE...
OH...NONE.
PA...NONE.

BM
Hazardous weather outlook, Jul 6, 5:27 AM EST, 6 hours 38 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-061230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
627 AM EDT SUN JUL 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.

.DAY ONE...TODAY

THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY THROUGH TONIGHT. HEAVY
DOWNPOURS AND FREQUENT LIGHTNING ARE EXPECTED. DAMAGING WINDS COULD
EXCEED 60 MPH.

.DAYS TWO THROUGH SEVEN...

SEVERE THUNDERSTORMS ARE AGAIN POSSBILE MONDAY AND TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.

The radar

The Cleveland radar (KCLE), 6 km away, was scanning. The volume nearest the first event began at 17:07 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cuyahoga

When
July 6, 12:05 PM EST to 12:10 PM EST
Where
Cuyahoga County, Westlake
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.450, -81.917

Thunderstorm winds downed three trees in Westlake and several more in Bay Village.

Thunderstorm Wind, Cuyahoga

When
July 6, 12:55 PM EST
Where
Cuyahoga County, Solon
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
41.383, -81.433

Thunderstorm winds toppled one large tree.

Thunderstorm Wind, Summit

When
July 6, 1:00 PM EST to 1:10 PM EST
Where
Summit County, Twinsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
41.317, -81.433

Thunderstorm winds downed a few trees and large limbs in and around Twinsburg.

Thunderstorm Wind, Portage

When
July 6, 1:15 PM EST
Where
Portage County, Ravenna
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
41.167, -81.233

Thunderstorm winds downed a few trees.

Thunderstorm Wind, Geauga

When
July 6, 1:25 PM EST
Where
Geauga County, Auburn Center
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
41.383, -81.250

Thunderstorm winds downed several trees in Auburn Township.

Thunderstorm Wind, Trumbull

When
July 6, 1:35 PM EST to 2:00 PM EST
Where
Trumbull County, Bazetta
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
GENERAL PUBLIC
Coordinates
41.333, -80.783

Thunderstorm winds downed trees in Bazetta and Kinsman.

Thunderstorm Wind, Trumbull

When
July 6, 1:40 PM EST
Where
Trumbull County, Lordstown
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
NEWSPAPER
Coordinates
41.167, -80.850

Thunderstorm winds downed a few trees.

Thunderstorm Wind, Wood

When
July 6, 7:20 PM EST
Where
Wood County, Perrysburg
Measured
37 kt (43 mph) measured gust
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
41.567, -83.633

Thunderstorm winds measured at 42 mph downed one large tree limb.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376203, 5376277, 5376279, 5376275, 5376276, 5376280, 5376281, 5376278.